Alert archive / Tennessee / Freeze Warnings in 2018

Freeze Warning 2, NWS Nashville, TN

March 21, 201838 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Mar 21, 2018, 2:06 AM CDT for 38 counties in Tennessee. It took effect at Mar 22, 2018, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2018, 2:06 AM CDT (07:06 UTC)
In effect from
Mar 22, 2018, 1:00 AM CDT
Expired
Mar 22, 2018, 9:00 AM CDT
In force
8 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

295 
WWUS74 KOHX 210706
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
206 AM CDT Wed Mar 21 2018

...Freezing Warning Remains in Effect Until 10 AM CDT This Morning
For All of Middle Tennessee...
...Freezing Temperatures Expected Once Again After Midnight 
Tonight into the Mid Morning Hours on Thursday For All of Middle 
Tennessee... 

.As Canadian high pressure system continues to push colder air 
into Middle Tennessee through the mid morning hours today, 
overnight low temperatures will drop into the low 30's across 
most of the region. As this Canadian high pressure system becomes
more established across the region after midnight tonight,
overnight low temperatures will drop generally into the lower
30s for locations around and west of I-65. For locations east
of I-65, overnight low temperatures will drop generally into
the 25 to 30 degree range. For both through the mid morning 
hours today, and again after midnight tonight through the mid 
morning hours on Thursday, sensitive outdoor vegetation may be 
damaged or killed.

TNZ005>011-023>034-056>066-075-077>080-093>095-211500-
/O.NEW.KOHX.FZ.W.0002.180322T0600Z-180322T1400Z/
/O.CON.KOHX.FZ.W.0001.000000T0000Z-180321T1500Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
206 AM CDT Wed Mar 21 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WARNING ALSO NOW IN EFFECT FROM 1 AM CDT TO 9 AM CDT 
THURSDAY...

The National Weather Service in Nashville has issued another
Freeze Warning, which is in effect from 1 AM CDT to 9 AM CDT 
Thursday.

* TEMPERATURE...Lower 30's for locations west of and around I-65
  in Middle Tennessee. 25 to 30 degrees for locations east of 
  I-65 in Middle Tennessee.

* IMPACTS...Crops and Sensitive outdoor vegetation may be damaged
  or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will damage or kill crops and 
other sensitive vegetation.

&&

$$
31
2 follow-up statements
557 
WWUS74 KOHX 211718
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1218 PM CDT Wed Mar 21 2018

...Freezing Warning from 1 AM until 9 AM Thursday morning for all
of Middle Tennessee...

.Cold high pressure will keep a Canadian air mass locked in across
Middle Tennessee for one more night. Temperatures will bottom 
out in the mid 20's to low 30's early Thursday morning.

TNZ005>011-023>034-056>066-075-077>080-093>095-221400-
/O.CON.KOHX.FZ.W.0002.180322T0600Z-180322T1400Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
1218 PM CDT Wed Mar 21 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE...Mid 20's to low 30's.

* IMPACTS...Sensitive outdoor vegetation could be damaged or 
  killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are likely. 
These conditions could damage or kill crops and other sensitive 
vegetation.

&&

$$
386 
WWUS74 KOHX 220906
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
406 AM CDT Thu Mar 22 2018

...Freezing Warning Remains in Effect until 9 AM CDT This
Morning for all of Middle Tennessee...
...Freezing Temperatures Expected One Again By The Early
Morning Hours on Friday For The Higher Elevations of the
Upper Cumberland Region... 

.Cold high pressure will keep a Canadian air mass locked in
across Middle Tennessee this morning. Temperatures will bottom 
out in the mid 20's to low 30's early Thursday morning. Freezing
temperatures will once again be possible across the higher
elevations of the Upper Cumberland Region by the early morning
hours on Friday. Temperatures will bottom out in the lower 30s.

TNZ011-034-066-221400-
/O.NEW.KOHX.FZ.W.0003.180323T0900Z-180323T1400Z/
/O.CON.KOHX.FZ.W.0002.000000T0000Z-180322T1400Z/
Pickett-Fentress-Cumberland-
Including the cities of Byrdstown, Jamestown, Allardt, 
and Crossville
406 AM CDT Thu Mar 22 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY...

The National Weather Service in Nashville has issued a Freeze
Warning, which is in effect from 4 AM to 9 AM CDT Friday. 

* TEMPERATURE...Lows in the mid 20s this morning. Lows in the
  lower 30s Friday morning.

* IMPACTS...Sensitive outdoor vegetation could be damaged or 
  killed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TNZ005>010-023>033-056>065-075-077>080-093>095-221400-
/O.CON.KOHX.FZ.W.0002.000000T0000Z-180322T1400Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam-
Overton-Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-
Cannon-De Kalb-White-Bedford-Coffee-Warren-Grundy-Van Buren-Wayne-
Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Linden, Lobelville, Centerville, Hohenwald, Franklin,
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Shelbyville, Tullahoma, Manchester,
McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, 
Lawrenceburg, and Pulaski
406 AM CDT Thu Mar 22 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Mid 20's to low 30's.

* IMPACTS...Sensitive outdoor vegetation could be damaged or 
  killed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are likely.
These conditions could damage or kill crops and other sensitive
vegetation.

&&

$$
31

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Mar 20, 11:17 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 20, 11:17 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1117 PM CDT Tue Mar 20 2018

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Latest radar imagery, surface observations, and numerous social
media reports indicate light snow with some rain mixed in
continues in bands across the northeastern half of the cwa. This
activity is in association with an upper level low centered near
Louisville, with these bands of snow rotating into the area from
the northwest. As the upper low shifts off to the east overnight
per guidance, the bands of snow will also gradually shift
eastward into the Upper Cumberland and Cumberland Plateau. See no
reason to expand the Winter Weather Advisory to other counties at
this time. However, nearly all of the latest short term guidance
has upped snow totals considerably in the northern Plateau
Counties, although much of this guidance seems overdone due to
the warm ground and surface temperatures near or above freezing
which will limit snow amounts until later tonight. Nevertheless,
have bumped up totals from Jamestown down to around Monterey into
the 1 to 2 inch range for this event, which matches up well with
event totals from LMK/JKL/MRX. In the rest of the Winter Weather
Advisory area, anywhere from a dusting up to 1 inch of snow can be
expected, with the higher amounts mainly in higher elevations
such as the Highland Rim in Sumner and Macon Counties and the
taller hills in the Upper Cumberland. Also adjusted temperatures
for the overnight period downward based on latest obs and tweaked
pops and wx grids.

&&

.AVIATION...
06Z TAF DISCUSSION.

Snow continues to impact all terminals, but will move off to the
east overnight for KCKV/KBNA/KMQY. Snow looks to remain around
KCSV through mid morning, and low MVFR cigs/vis also look to hang
around at KCSV through most of the day Wednesday. Model consensus
has VFR conditions returning to KCKV/KBNA/KMQY before sunrise,
and low MVFR cigs before then. Winds will be out of the northwest
for the TAF period, and will be around 10 knots gusting to 15
knots overnight. By mid morning, winds will increase to 15 knots
with gusts up to 25 knots possible. Wind speeds should calm down
to around 5 knots after sunset.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 10 AM CDT Wednesday for Clay-
Cumberland-Fentress-Jackson-Macon-Overton-Pickett-Putnam-Sumner-
White.

Freeze Warning until 10 AM CDT Wednesday for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......Shamburger
AVIATION........Barnwell
Hazardous weather outlook, Mar 20, 5:03 AM CDT, 21 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
503 AM CDT Tue Mar 20 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-211000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
503 AM CDT Tue Mar 20 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A Winter Weather Advisory is in effect for from the mid evening
hours tonight for eastern portions of the Highland Rim and Upper
Cumberland Regions for accumulating snowfall. Total snowfall
accumulations of one, up to two inches across northern higher
elevations of the Upper Cumberland Region, are expected. Lesser
amounts ranging from a few tenths up to one inch are possible for
locations across western portions of the Highland Rim and
locations west of the Cumberland Plateau Region tonight.

A freeze warning is in effect from after midnight tonight for
all of Middle Tennessee.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Winter Weather Advisory is in effect through the mid morning
hours on Wednesday for eastern portions of the Highland Rim and
Upper Cumberland Regions for accumulating snowfall. Total snowfall
accumulations of one, up to two inches across northern higher
elevations of the Upper Cumberland Region, are expected.

A freeze warning will continue to be in effect for all of Middle
Tennessee through the mid morning hours on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Snowfall accumulation reports are always helpful and welcomed.

31

In the hours before

Local storm report, Mar 20, 10:35 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1035 PM CDT TUE MAR 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     SNOW             1 SE WHITE HOUSE        36.45N  86.66W
03/20/2018  M0.2 INCH        SUMNER             TN   NWS EMPLOYEE

&&

EVENT NUMBER OHX1800278

SHAMBURGER

Nearby

Freeze Warnings in Tennessee, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.